I've been on methotrexate for just over a year for RA. I have also tried hydroxychloroquine and sulfazalazine both of which caused tinnitus so had to come off them. My consultant has now put my methotrexate up to 25mg to see if my symptoms improve. I'm trying to stay positive but if this doesn't work what other treatment is there. it is so annoying as the combination of methotrexate and hydroxychloroquine was working brilliantly but the tinnitus was to hard to live with
First off I would say give the methotrexate a chance, hopefully it'll come through for you. After my almost year long withdrawal battle I was left with RLS and tinnitus as well. There aren't a wide variety of meds available, not sure why what was working was changed? Hope this helps.
Has your doctor talked about "biologics"?
Biologic drugs are designed to affect parts of the immune system that play a role in the disease process of rheumatoid arthritis.
They may be given when other medicines for rheumatoid arthritis have not worked.
Most of them are given either under the skin (subcutaneously) or into a vein (intravenously). There are different types of biologic agents:
White blood cell modulators include: abatacept (Orencia) and rituximab (Rituxan)
Tumor necrosis factor (TNF) inhibitors include: adalimumab (Humira), etanercept (Enbrel), infliximab (Remicade), golimumab (Simponi), and certolizumab (Cimzia)
Interleukin-6 (IL-6) inhibitors: tocilizumab (Actemra)
Here are some links to patient reviews etc:
I'm new to Sjogren and I haven't took any medication yet for this. They are putting me on Humira and I haven't started yet because I've been dealing with other issues with the need of taking antibiotics and my Dr. don't want me taking anything while on Humira. Hopefully I'll start this week because the pain I be in is so bad. So ask your Dr. about this treatment.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jun 2010 • 2 answers
Posted 2 Aug 2010 • 3 answers
Posted 6 Sep 2010 • 5 answers
Extreme Fatigue, Joint Stiffness, pain in fingers Sicca Syndrome(dry mouth& eyes) what could it be ?
Posted 6 Feb 2011 • 2 answers
Posted 8 Dec 2013 • 1 answer